EconPapers    
Economics at your fingertips  
 

Sufficient conditions for stable equilibria

, () and , B. ()
Additional contact information
,: University of Iowa
, B.: Stanford University

Authors registered in the RePEc Author Service: Srihari Govindan and Robert Butler Wilson ()

Theoretical Economics, 2006, vol. 1, issue 2, 167-206

Abstract: A refinement of the set of Nash equilibria that satisfies two assumptions is shown to select a subset that is stable in the sense defined by Kohlberg and Mertens. One assumption requires that a selected set is invariant to adjoining redundant strategies and the other is a strong version of backward induction. Backward induction is interpreted as the requirement that each player's strategy is sequentially rational and conditionally admissible at every information set in an extensive-form game with perfect recall, implemented here by requiring that the equilibrium is quasi-perfect. The strong version requires 'truly' quasi-perfection in that each strategy perturbation refines the selection to a quasi-perfect equilibrium in the set. An exact characterization of stable sets is provided for two-player games.

Keywords: Game theory; equilibrium selection; stability (search for similar items in EconPapers)
JEL-codes: C72 (search for similar items in EconPapers)
Date: 2006-06-01
References: Add references at CitEc
Citations: View citations in EconPapers (15)

Downloads: (external link)
http://econtheory.org/ojs/index.php/te/article/viewFile/20060167/617/25 (application/pdf)

Related works:
Working Paper: Sufficient Conditions for Stable Equilibria (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:the:publsh:159

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Todd D. Sarver, Juuso Toikka, Rakesh Vohra, Pierre-Olivier Weill

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

 
Page updated 2025-03-24
Handle: RePEc:the:publsh:159